Monday, July 28, 2014

Thursday, September 25, 2008 dot, Community Member, asks

Q: how long does singulair stay in your system

my 15 son takes singulair but isn't always compliant..how long does it stay in his system he had a bad emotional episode the other night

Answer This
Answers (2)
Romelia Walters, Health Guide
9/30/08 8:49pm

Hi Dot,

 

After a few phone calls to local pharmacists and some online research, the best answer to give you is this:  Singulair should be taken once daily as prescribed, whether or not asthma symptoms are present.  If symptoms get worse, or if your son's rescue inhaler use is increased, you should make an appointment to see his doctor.  Because Singulair is prescribed once daily for a 24 hour period, there is no therapeutic effect after this time.  However, the biproducts of Singulair remain in the system for a period of 24-72 hours.  Please keep in mind, that the biproducts of Singulair have no effect on your son's symptoms, so it is important that he continue to take the medicine as prescribed.  For any other specific information about any of your son's medications, please talk to his doctor.  His doctor is really the best resource for you and your son.

 

A question that is raised by yours is: why is your son not compliant with his medicine?  It's important to find out why he doesn't take his medicine as he should.  Does he have any negative side effects from the medicine, does he forget, is he not acknowledging that his disease is real, does he feel that the medicine is not working, does he feel burdened about his asthma?  Try asking some questions to determine why he doesn't take his medicine.  Any one of the concerns listed above can be addressed.  If you need to, bring his doctor into the conversation.  There are so many options available to controlling asthma.  Once that control is established, and your son's symptoms and episodes become few and far in between, your son will see the importance of staying compliant with his treatment plan.  Good luck!

Reply
T-Town Mom, Community Member
1/25/12 7:33pm
My 12 year old just quit taking Singulair because of severe symptoms--bad dreams, stomach problems, inability to concentrate in school (before Singulair, he had NO issues with school work), and because of vocal tics, which he never had before Singulair. Type in "Singulair side effects" on google and you can read for hours all the heartbreaking stories about kids who've taken Singulair. Please tell me your son doesn't take it anymore! It can also cause depression, severe mood changes, anxiety--all these warnings are on the info the pharmacy gives out with Singulair. The FDA issued new warnings. It should be taken off the market! Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By dot, Community Member— Last Modified: 01/27/14, First Published: 09/25/08